Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 8, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 28, 2016, 8:58 AM PST for 4 counties in Oregon; 6 counties in Washington. It took effect at Feb 28, 2016, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2016, 8:58 AM PST (16:58 UTC)
- In effect from
- Feb 28, 2016, 10:00 AM PST
- Expired
- Feb 28, 2016, 6:54 PM PST
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 53 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 5.0 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS76 KPDT 281658 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 858 AM PST SUN FEB 28 2016 ...VERY WINDY ACROSS THE LOWER COLUMBIA BASIN OF WASHINGTON... .A PACIFIC COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS MORNING INTO EARLY THIS AFTERNOON. SURFACE HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL INCREASE THE PRESSURE GRADIENTS ACROSS THE COLUMBIA BASIN THIS AFTERNOON. THE TIGHTEST GRADIENTS WILL BE ACROSS THE LOWER BASIN IN WASHINGTON...RESULTING IN VERY WINDY CONDITIONS WITH LOCALLY STRONG WIND GUSTS. WAZ028-290100- /O.NEW.KPDT.WI.Y.0008.160228T1800Z-160229T0600Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 858 AM PST SUN FEB 28 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAKING BETWEEN MID AFTERNOON AND EARLY EVENING. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY BE POSSIBLE...PARTICULARLY ACROSS NORTHERN BENTON COUNTY. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
053 WWUS76 KPDT 282128 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 128 PM PST SUN FEB 28 2016 ...VERY WINDY ACROSS THE YAKIMA VALLEY AND LOWER COLUMBIA BASIN OF WASHINGTON... .A PACIFIC COLD FRONT IS MOVING ACROSS THE REGION THIS AFTERNOON. SURFACE HIGH PRESSURE BUILDING IN BEHIND THE FRONT HAS INCREASED THE PRESSURE GRADIENTS ACROSS THE YAKIMA VALLEY AND COLUMBIA BASIN THIS AFTERNOON. THE TIGHTEST GRADIENTS WILL BE ACROSS THE LOWER BASIN IN WASHINGTON...RESULTING IN VERY WINDY CONDITIONS WITH LOCALLY STRONG WIND GUSTS. WAZ027-290530- /O.EXA.KPDT.WI.Y.0008.000000T0000Z-160229T0600Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 128 PM PST SUN FEB 28 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAKING BETWEEN MID AFTERNOON AND EARLY EVENING. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY BE POSSIBLE...PARTICULARLY ACROSS NORTHERN BENTON COUNTY. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ028-290530- /O.CON.KPDT.WI.Y.0008.000000T0000Z-160229T0600Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 128 PM PST SUN FEB 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAKING BETWEEN MID AFTERNOON AND EARLY EVENING. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY BE POSSIBLE...PARTICULARLY ACROSS NORTHERN BENTON COUNTY. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
306 WWUS76 KPDT 282150 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 150 PM PST SUN FEB 28 2016 ...VERY WINDY ACROSS LOWER COLUMBIA BASIN AND ADJACENT AREAS... .A PACIFIC COLD FRONT IS MOVING ACROSS THE REGION THIS AFTERNOON. SURFACE HIGH PRESSURE BUILDING IN BEHIND THE FRONT HAS INCREASED THE PRESSURE GRADIENTS ACROSS THE AREA. ORZ044-507-508-WAZ029-521-290300- /O.EXB.KPDT.WI.Y.0008.160228T2200Z-160229T0300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DAYTON... WAITSBURG...WALLA WALLA...GOLDENDALE...BICKLETON 150 PM PST SUN FEB 28 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAKING BETWEEN MID AFTERNOON AND EARLY EVENING. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY BE POSSIBLE...PARTICULARLY ACROSS NORTHERN BENTON COUNTY. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ027-290600- /O.CON.KPDT.WI.Y.0008.000000T0000Z-160229T0600Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 150 PM PST SUN FEB 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAKING BETWEEN MID AFTERNOON AND EARLY EVENING. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY BE POSSIBLE...PARTICULARLY ACROSS NORTHERN BENTON COUNTY. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ028-290600- /O.CON.KPDT.WI.Y.0008.000000T0000Z-160229T0600Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 150 PM PST SUN FEB 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS AFTERNOON...PEAKING BETWEEN MID AFTERNOON AND EARLY EVENING. * IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY BE POSSIBLE...PARTICULARLY ACROSS NORTHERN BENTON COUNTY. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
037 WWUS76 KPDT 290254 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 654 PM PST SUN FEB 28 2016 ORZ044-507-508-WAZ029-521-290400- /O.CAN.KPDT.WI.Y.0008.000000T0000Z-160229T0300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- 654 PM PST SUN FEB 28 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. THE WINDS ACROSS THE AREA HAD DECREASED. ALTHOUGH WIND GUSTS TO 35 MPH ARE POSSIBLE...THE THREAT FOR ADVISORY LEVEL WINDS HAD DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED. $$ WAZ027-028-290400- /O.CAN.KPDT.WI.Y.0008.000000T0000Z-160229T0600Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- 654 PM PST SUN FEB 28 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. THE WINDS ACROSS THE AREA HAD DECREASED. ALTHOUGH WIND GUSTS TO 35 MPH ARE POSSIBLE...THE THREAT FOR ADVISORY LEVEL WINDS HAD DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 28, 3:35 AM PST, 5 hours 23 minutes earlier.
Area forecast discussion, Feb 28, 3:35 AM PST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 335 AM PST SUN FEB 28 2016 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH TUESDAY...A PACIFIC SYSTEM IS MOVING ASHORE THIS MORNING AND WILL PUSH THE BRIEF RIDGING OVER THE AREA OFF TO THE EAST. CLOUDINESS IS BEGINNING TO INCREASE AND RAIN SHOWERS WILL BEGIN TO CROSS THE CASCADES LATER THIS MORNING, REACHING ELLENSBURG, YAKIMA, BEND AND REDMOND BY LATE MORNING. THIS AFTERNOON THERE WILL BE A SLIGHT CHANCE OF RAIN SHOWERS IN THE LOWER ELEVATIONS AND A CHANCE OF RAIN WITH SNOW ABOVE 5000 FEET. RAIN AMOUNTS WILL BE FAIRLY LIGHT AND SNOW AMOUNTS WILL GENERALLY BE AN INCH OR LESS. THE MAIN STORY WITH THIS SYSTEM WILL BE THE WIND. CENTRAL OREGON WILL SEE WINDS INCREASE TO 15 TO 25 MPH LATE THIS MORNING AND AFTERNOON. WINDS IN THE COLUMBIA BASIN AND ADJACENT VALLEYS WILL REACH 20 TO 30 MPH THIS AFTERNOON AND EARLY EVENING...PERHAPS 25 TO 30 MPH IN WINDIER LOCATIONS. MODELS HAVE BACKED OFF ON WIND SPEEDS SLIGHTLY SO DO NOT BELIEVE WIND ADVISORIES WILL BE NEEDED BUT THE SITUATION WILL NEED TO BE MONITORED IN CASE WINDS PROVE STRONGER THAN ANTICIPATED. THE WIND WILL DECREASE THIS EVENING AND OVERNIGHT. RAIN SHOWERS WILL CONTINUE INTO THE EVENING AS WELL BEFORE DIMINISHING TO JUST A CHANCE OF RAIN AND SNOW SHOWERS IN THE CASCADES AND THE EASTERN OREGON MOUNTAINS. MONDAY WILL BE A BREAK BETWEEN SYSTEMS WITH FAIR AND MOSTLY SUNNY WEATHER EXPECTED. THE NEXT SYSTEM WILL ARRIVE MONDAY NIGHT AS A WARM FRONT MOVES INTO THE AREA MAINLY AFTER MIDNIGHT. THE WARM FRONT WILL LIFT NORTH AND OUT OF THE AREA TUESDAY MORNING AND THE TRAILING COLD FRONT WILL BEGIN CROSSING THE CASCADES IN THE AFTERNOON. THIS WILL GIVE US A CHANCE OF RAIN WITH SNOW ABOVE 4000 FEET MONDAY NIGHT RISING TO AROUND 6000 FEET TUESDAY AFTERNOON. AS WITH TODAY'S SYSTEM, RAIN AND SNOW AMOUNTS WILL BE ON THE LIGHT SIDE. TEMPERATURES WILL BE A BIT COOLER BUT STILL MILD FOR FEBRUARY WITH HIGHS IN THE MID TO UPPER 50 IN THE LOWER ELEVATIONS WITH MID 40S TO MID 50S IN THE MOUNTAINS. PERRY .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEK. A COLD FRONT WILL ARRIVE TUESDAY EVENING WITH MODERATE RAIN AND GUSTY WINDS. SNOW LEVELS WILL THEN FALL OVERNIGHT TO AROUND 3500 FEET IN THE WASHINGTON CASCADES...AROUND 4000 FEET IN THE OREGON CASCADES...AND TO 4500 TO 5500 FEET OVER THE EASTERN MOUNTAINS. HOWEVER...PRECIPITATION WILL BE DIMINISHING AT THIS TIME...SO SNOW ACCUMULATIONS WILL BE MINIMAL. DRIER CONDITIONS WILL FOLLOW ON WEDNESDAY AS A TRANSITORY RIDGE MOVES THROUGH...AND WINDS WILL DECREASE. ON THURSDAY A STRONGER WEATHER SYSTEM ASSOCIATED WITH A LARGE OFFSHORE LOW WILL BRING MORE RAIN AND HIGH MOUNTAIN SNOW. THE LOW WILL THEN SEND A SECOND WAVE OF MOISTURE INLAND ON FRIDAY...AND ONSHORE FLOW WILL CONTINUE TO BRING PERIODS OF MODERATE PRECIPITATION THROUGH SUNDAY. ON SATURDAY SNOW LEVELS WILL RISE WELL ABOVE 5000 FEET...SO MOST OF THE PRECIPITATION WILL FALL AS RAIN. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD WITH LOWER ELEVATION DAYTIME HIGHS GENERALLY IN THE MID 50S. MOUNTAINOUS AREAS WILL SEE HIGHS IN THE 40S. OVERNIGHT LOWS WILL ALSO BE MILD FOR THIS TIME OF YEAR. COBB && .AVIATION...12Z TAFS...MAINLY VFR CONDITIONS ARE EXPECTED TO PERSIST OVER THE NEXT 24 HOURS. HOWEVER A STORM SYSTEM WILL BE MOVING THROUGH THE AREA WHICH WILL BRING BKN TO OVC CIGS BETWEEN 5K TO 10K FT AGL. THIS DISTURBANCE WILL ALSO BRING ISOLATED TO SCATTERED SHOWERS INVOF MOST TERMINALS. THE MAIN IMPACT FROM THIS WEATHER SYSTEM WILL BE THE INCREASING WINDS BEHIND ITS COLD FRONT. EXPECT WESTERLY WINDS TO QUICKLY INCREASE AFTER 28/16Z ACROSS THE ENTIRE AREA...APPROACHING 20 TO 30 KTS AT MOST TERMINALS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN ABOUT 28/18Z AND 29/06Z...AFTER THIS TIME WINDS WILL GRADUALLY DIMINISH. HOWEVER...KPSC...KALW AND KPDT WILL REMAIN BREEZY THROUGH MONDAY MORNING. 82 && .PRELIMINARY POINT TEMPS/POPS... PDT 56 35 55 37 / 20 20 10 20 ALW 57 39 56 41 / 30 20 10 20 PSC 59 37 58 39 / 20 10 10 20 YKM 57 30 56 35 / 20 20 10 30 HRI 58 35 57 37 / 20 10 10 20 ELN 52 30 52 31 / 30 30 10 30 RDM 56 27 57 36 / 20 10 10 30 LGD 56 33 51 36 / 30 40 10 20 GCD 57 30 56 36 / 20 20 10 30 DLS 54 37 56 39 / 30 40 10 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/82/82
Nearby
Wind Advisories in Washington, 2016Wind Advisories in Oregon, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.